Alert archive / Ohio / Flood Watches in 2011

Flood Watch 11, NWS Cleveland, OH

September 10, 20117 counties in Ohio

NWS Cleveland, OH issued this flood watch at Sep 10, 2011, 9:22 AM EDT for 7 counties in Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2011, 9:22 AM EDT (13:22 UTC)
Expired
Sep 10, 2011, 2:56 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS61 KCLE 101322
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EDT SAT SEP 10 2011


OHZ011>014-021>023-089-102000-
/O.NEW.KCLE.FA.A.0011.110910T1322Z-110910T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA
922 AM EDT SAT SEP 10 2011

...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHEAST OHIO...INCLUDING THE 
  FOLLOWING AREAS...ASHTABULA INLAND...ASHTABULA LAKESHORE... 
  CUYAHOGA...GEAUGA...LAKE...PORTAGE...SUMMIT AND TRUMBULL. 

* UNTIL 4 PM EDT THIS AFTERNOON

* MODERATE TO LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE
  ACROSS NORTHEAST OHIO TODAY. THESE SHOWERS AND THUNDERSTORMS
  WILL BE SLOW MOVING AND WILL LIKELY REDEVELOP OVER THE SAME
  AREAS...RESULTING IN LOCALLY HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES

&&

$$
1 follow-up statement
361 
WGUS61 KCLE 101856
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT SAT SEP 10 2011



OHZ011>014-021>023-089-102000-
/O.CAN.KCLE.FA.A.0011.000000T0000Z-110910T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA
256 PM EDT SAT SEP 10 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHEAST OHIO HAS BEEN
CANCELLED. THE HEAVY SHOWERS AND THUNDERSTORMS OVER THE AREA HAVE
DISSIPATED LEAVING ONLY SCATTERED LIGHT RAIN SHOWERS...ENDING THE
FLOODING THREAT.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Sep 10, 8:51 AM EDT, 31 minutes earlier.

Area forecast discussion, Sep 10, 8:51 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
851 AM EDT SAT SEP 10 2011

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE AREA WILL FINALLY MOVE OFF TO THE
EAST MONDAY. A STRONG COLD FRONT WILL CROSS THE AREA TUESDAY THEN
COLD HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...UPDATED TO ADD HEAVY RAIN POTENTIAL FOR NORTH CENTRAL AND
NORTHEAST OHIO. CONCERNED ABOUT WARM CORE MODERATE SHOWERS
REDEVELOPING ACROSS THE SAME AREAS FOR THE NEXT SEVERAL HOURS.
ALSO ADDED IN THE FOG.

PREVIOUS DISCUSSION...
AS EXPECTED...NO CHANGE TO PATTERN FOR TODAY. AREAS OF MORNING FOG
WILL GRADUALLY DISSIPATE DURING THE MORNING. NUMEROUS SHRA AND A FEW
TSRA WILL OCCUR. ANY BREAKS IN THE CLOUDS WILL ONLY FURTHER HEAT THE
LOW LEVELS AND INCREASE THE INSTABILITY FOR MORE SHRA/TSRA TO
DEVELOP SO EITHER WAY SEE ANOTHER DAY OF PLENTY OF CLOUDS AND SHRA.
BASED ON THE LATEST RADAR IMAGES AND OVERALL MODEL PROJECTIONS
SHOULD SEE MORE COVERAGE AFFECT THE SNOWBELT PART OF THE AREA TODAY
SO WILL HAVE POPS TAPERED ACCORDINGLY. HEAVIER RAIN WILL BE
LOCALIZED WITH NO REAL PATTERN SO WILL NOT PUT UP ANY FLOOD WATCHES.

FORECAST HIGHS IN GRIDS APPEAR IN LINE SO NO SIGNIFICANT CHANGES
NEEDED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
UPPER LOW WILL FINALLY SHIFT EAST OF AREA MON INTO MON NIGHT BUT NO
HOPE FOR ANY DECENT PERIOD OF DRY CONDITIONS AS NEXT SYSTEM QUICKLY
ARRIVES TUE IN THE FORM OF A STRONG COLD FRONT. FALL TYPE TEMPS
SPREAD IN FOR TUE NIGHT. ONGOING FORECAST HAS GOOD HANDLE ON
SITUATION AS MODELS HAVE REMAINED CONSISTENT. ADJUSTMENTS WILL BE TO
ADD SMALL THREAT FOR SHRA IN THE EAST ON MON...TO BRING SMALL THREAT
OF CONVECTIVE PRECIP IN FAR NW TUE MORNING AND TO UP POPS MORE LATE
TUE AND TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A COLD FRONT WILL BE SOUTH AND EAST OF THE REGION BY WEDNESDAY WITH
HIGH PRESSURE BUILDING INTO THE AREA. THIS WILL BE SHORT LIVED AS
ANOTHER UPPER LEVEL TROUGH DIVES INTO THE GREAT LAKES REGION
WEDNESDAY NIGHT INTO THURSDAY. THIS WILL PUSH A STRONG COLD FRONT
ACROSS THE REGION BY THURSDAY MORNING WITH COOLER AIR AGAIN SPILLING
ACROSS LAKE ERIE. THIS SHOULD LEAD TO A PERIOD OF LAKE EFFECT
SHOWERS FOR NORTHEAST OHIO INTO NW PA AND THEY MAY LINGER INTO
FRIDAY MORNING. HIGH PRESSURE SHOULD BE OVER THE REGION BY FRIDAY
NIGHT TO ALLOW FOR ONE OF THE COLDER NIGHTS OF THE SEASON.

OTHERWISE HIGHS WILL BE THE WARMEST ON WEDNESDAY WITH HIGHS IN THE
UPPER 60S FOR MOST LOCATIONS. COOLER THURSDAY AND FRIDAY WITH HIGHS
REMAINING IN THE LOWER TO MIDDLE 60S. THERE MAY BE SOME UPPER 50S
ACROSS NW PA FOR HIGHS ON FRIDAY.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
MOIST LOW LEVELS AND BREAKS IN THE MIDDLE AND HIGH LEVEL CLOUD
COVER CAUSED SOME IFR/MVFR FOG THIS MORNING. EXPECT TO SEE
VISIBILITIES TO IMPROVE NEAR ANY SHOWERS THAT MOVE ACROSS THE
REGION. IT APPEARS THAT MOST OF THE SHOWERS WILL REMAIN NEAR AND
NORTH OF A KYNG TO KTOL LINE. OTHERWISE EXPECT TO SEE CEILINGS
LIFT THROUGH THE LATE MORNING INTO THE EARLY AFTERNOON WITH VFR
CONDITIONS AT MOST LOCATIONS THROUGH THE AFTERNOON. HOWEVER THERE
WILL AGAIN BE SOME SCATTERED SHOWERS/THUNDERSTORMS...MAINLY NORTH
OF A KYNG TO KCLE LINE DURING THE AFTERNOON. VISIBILITIES AND
CEILINGS MAY DROP TO MVFR LEVELS WITH THESE AFTERNOON
SHOWERS/THUNDERSTORMS.

IFR/MVFR FOG LOOKS AS IF IT WILL RETURN AGAIN LATE SATURDAY
EVENING AND PERSIST INTO THE OVERNIGHT HOURS.

OUTLOOK...NON VFR CONDITIONS IN SCATTERED SHOWERS AND AREAS OF
OVERNIGHT/MORNING FOG SUNDAY AND MONDAY. MORE THUNDERSTORMS
TUESDAY.

&&

.MARINE...
HIGH PRESSURE WILL SLOWLY BUILD OVER LAKE ERIE FROM THE UPPER LAKES
THROUGH THE DAY. THIS OCCURRING AS LOW PRESSURE OVER THE CENTRAL
MISSISSIPPI RIVER VALLEY DISSIPATES. WINDS WILL LIKELY BE VARIABLE
AT TIMES ON THE LAKE THIS MORNING BUT SHOULD BECOME NORTHEAST BY
AFTERNOON. A WEAK COLD FRONT WILL ATTEMPT TO MOVE ONTO LAKE ERIE
SUNDAY NIGHT BUT IT APPEARS IT MAY DISSIPATE AS IT APPROACHES. A
STRONGER AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE UPPER GREAT
LAKES MONDAY NIGHT INTO TUESDAY WITH STRONGER SOUTHWESTERLY WINDS
DEVELOPING. AS THIS LOW MOVES ACROSS CENTRAL ONTARIO INTO QUEBEC IT
WILL DRAG A STRONG COLD FRONT ACROSS THE LAKE. THE FRONT SHOULD MOVE
ACROSS THE LAKE BY TUESDAY EVENING WITH WINDS SHIFTING TO THE WEST
AND NORTHWEST. THE STRONGER WINDS SHOULD INCREASE WAVES WELL INTO
SMALL CRAFT CRITERIA. THE SMALL CRAFT ADVISORIES MAY THEN BE UP
THROUGH AT LEAST WEDNESDAY EVENING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/TK
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Sep 10, 4:14 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT SAT SEP 10 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-110815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA-
414 AM EDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG WILL PRESENT FOR A WHILE THIS MORNING FOR
INLAND AREAS...ESPECIALLY FOR THE REGION FROM THE AKRON CANTON
AREA WEST TO NEAR FINDLAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-PAZ001-110815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
414 AM EDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:57 AM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Portage, Summit, Trumbull3 hr
Sep 10, 9:53 AM EDTAreal Flood WarningCLEGeauga, Portage4 hr
Sep 10, 12:13 PM EDTFlash Flood WarningCLEMahoning51 min
Sep 10, 4:37 PM EDTAreal Flood AdvisoryCLEHolmes, Wayne3 hr
Sep 10, 4:53 PM EDTAreal Flood AdvisoryCLECrawford, Seneca, Wyandot3 hr
Sep 10, 5:05 PM EDTRiver Flood WarningCLETrumbull33 hr
Sep 10, 5:28 PM EDTAreal Flood WarningCLECrawford, Seneca, Wyandot4 hr
Sep 10, 7:08 PM EDTAreal Flood AdvisoryCLEStark, Summit3 hr

Nearby

Flood Watches in Ohio, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.